Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 28, NWS Albuquerque, NM

May 10, 20147 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 10, 2014, 3:33 PM MDT for 7 counties in New Mexico. It took effect at May 11, 2014, 10:00 AM MDT. It was in force for 10 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 10, 2014, 3:33 PM MDT (21:33 UTC)
In effect from
May 11, 2014, 10:00 AM MDT
Expired
May 11, 2014, 8:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 12:00 PM MDTNON-TSTM WND GST 616 Wnw Sandia Park, NMTOP OF SANDIA PEAK TRAM.
May 11, 1:10 PM MDTNON-TSTM WND GST 6221 Se Bosque Del Apache, NMWHITE SANDS MISSILE RANGE - STALLION WIT.
May 11, 3:40 PM MDTNON-TSTM WND GST 6111 Se Bosque Del Apache, NMWHITE SANDS MISSILE RANGE - SULF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2706 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WWUS85 KABQ 102133
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 PM MDT SAT MAY 10 2014

...CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE FOR PORTIONS OF
EASTERN NEW MEXICO THROUGH SUNDAY...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE EASTERN
PLAINS THROUGH THIS EVENING. POOR RECOVERIES AND ABOVE NORMAL LOW
TEMPERATURES TONIGHT WILL LEAD INTO ANOTHER ROUND OF CRITICAL TO
POTENTIALLY EVEN EXTREME FIRE CONDITIONS FOR THE EAST CENTRAL AND
NORTHEAST PLAINS SUNDAY. STRONG WINDS AND VERY LOW HUMIDITIES WILL
BE REPLACED BY MUCH COLDER AIR SUNDAY NIGHT AS A POTENT COLD FRONT
SWEEPS THROUGH THE REGION.

NMZ104-108-110300-
/O.UPG.KABQ.FW.A.0034.140511T1600Z-140512T0200Z/
/O.NEW.KABQ.FW.W.0028.140511T1600Z-140512T0200Z/
/O.CON.KABQ.FW.W.0027.000000T0000Z-140511T0300Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
333 PM MDT SAT MAY 10 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AREA AND TIMING...EAST CENTRAL AND NORTHEAST PLAINS THROUGH THIS
  EVENING THEN AGAIN SUNDAY.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS TO
  35 MPH THROUGH THIS EVENING. SOUTHWEST TO WEST 20 TO 30 MPH WITH
  GUSTS UP TO 40 MPH SUNDAY.

* RELATIVE HUMIDITY...7 TO 11 PERCENT THIS EVENING...THEN 9 TO 14
  PERCENT SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
3 follow-up statements
955 
WWUS85 KABQ 110254
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
854 PM MDT SAT MAY 10 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN ACROSS PORTIONS
OF EASTERN NEW MEXICO SUNDAY...

.CRITICAL FIRE WEATHER CONDITIONS HAVE SUBSIDED ACROSS THE EASTERN
PLAINS THIS EVENING...THOUGH LOCALIZED AREAS OF CRITICAL
CONDITIONS MAY PERSIST FOR ANOTHER HOUR OR TWO. POOR HUMIDITY
RECOVERIES AND ABOVE NORMAL LOW TEMPERATURES TONIGHT WILL LEAD
INTO ANOTHER ROUND OF CRITICAL TO POTENTIALLY EVEN EXTREME FIRE
WEATHER CONDITIONS FOR THE EAST CENTRAL AND NORTHEAST PLAINS
SUNDAY. STRONG WINDS AND VERY LOW HUMIDITIES WILL BE REPLACED BY
MUCH COLDER AIR SUNDAY NIGHT AS A POTENT COLD FRONT SWEEPS THROUGH
THE REGION.

NMZ104-108-111400-
/O.EXP.KABQ.FW.W.0027.000000T0000Z-140511T0300Z/
/O.CON.KABQ.FW.W.0028.140511T1600Z-140512T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
854 PM MDT SAT MAY 10 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SUNDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SUNDAY. 

* AREA AND TIMING...EAST CENTRAL AND NORTHEAST PLAINS LATE SUNDAY
  MORNING THROUGH SUNDAY EVENING.

* 20 FOOT WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO
  50 MPH SUNDAY.

* RELATIVE HUMIDITY...8 TO 14 PERCENT SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
725 
WWUS85 KABQ 111303
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
703 AM MDT SUN MAY 11 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN ACROSS PORTIONS
OF EASTERN NEW MEXICO TODAY...

.POOR HUMIDITY RECOVERIES THIS MORNING AND ABOVE NORMAL TEMPERATURES
WILL LEAD INTO ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS
FOR THE EAST CENTRAL AND NORTHEAST PLAINS TODAY. STRONG WINDS AND
VERY LOW HUMIDITIES WILL BE REPLACED BY MUCH COLDER AIR TONIGHT AS
A POTENT COLD FRONT SWEEPS THROUGH THE REGION.

NMZ104-108-120200-
/O.CON.KABQ.FW.W.0028.140511T1600Z-140512T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
703 AM MDT SUN MAY 11 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

* AREA AND TIMING...EAST CENTRAL AND NORTHEAST PLAINS LATE THIS
  MORNING THROUGH THIS EVENING.

* 20 FOOT WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO
  50 MPH.

* RELATIVE HUMIDITY...9 TO 14 PERCENT SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
973 
WWUS85 KABQ 112047 AAA
RFWABQ

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 PM MDT SUN MAY 11 2014

...CRITICAL FIRE WEATHER CONDITIONS ACROSS CENTRAL AND EASTERN
NEW MEXICO...

.POOR HUMIDITY RECOVERIES THIS MORNING....ABOVE NORMAL TEMPERATURES
AND STRONG WINDS WITH VERY DRY CONDITIONS HAS LED TO ANOTHER ROUND
OF CRITICAL FIRE WEATHER CONDITIONS FOR THE EAST CENTRAL AND
NORTHEAST PLAINS TODAY...INCLUDING THE MIDDLE RIO GRANDE VALLEY
AND SANDIA/MANZANO AND GALLINAS MOUNTAINS. STRONG WINDS AND VERY LOW
HUMIDITIES WILL BE REPLACED BY MUCH COLDER AIR TONIGHT AS A POTENT
COLD FRONT SWEEPS THROUGH THE REGION.

NMZ106-107-120200-
/O.EXA.KABQ.FW.W.0028.000000T0000Z-140512T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
247 PM MDT SUN MAY 11 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AREA AND TIMING...MIDDLE RIO GRANDE VALLEY AND THE SANDIA/MANZANO
  AND GALLINAS MOUNTAINS. THIS INCLUDES THE ALBUQUERQUE METRO AREA
  SOUTHWARD THROUGH BELEN AND SOCORRO AS WELL AS THE EAST MOUNTAIN
  COMMUNITIES.

* 20 FOOT WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP 
  TO 50 MPH. 

* RELATIVE HUMIDITY...9 TO 14 PERCENT SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ104-108-120200-
/O.CON.KABQ.FW.W.0028.000000T0000Z-140512T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
247 PM MDT SUN MAY 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* AREA AND TIMING...EAST CENTRAL AND NORTHEAST PLAINS LATE THIS 
  MORNING THROUGH THIS EVENING. 

* 20 FOOT WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP 
  TO 50 MPH. 

* RELATIVE HUMIDITY...9 TO 14 PERCENT SUNDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 10, 3:33 PM MDT, 0 minutes earlier.

Area forecast discussion, May 10, 3:33 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 PM MDT SAT MAY 10 2014

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM AND TRAILING DISTURBANCE WILL BRING A
FEW TO SEVERAL INCHES OF ACCUMULATING SNOW TO THE VICINITY OF THE
NORTHERN MOUNTAINS SUNDAY NIGHT THROUGH TUESDAY. AHEAD OF THE
SYSTEM SOUTHWEST WIND GUSTS FROM 50 TO 60 MPH AND BLOWING DUST ARE
EXPECTED ON MOTHERS DAY AS THE POLAR JET STREAM MOVES OVERHEAD.
STRONG WINDS WILL PERSIST ACROSS THE PLAINS BEHIND A BACK DOOR
COLD FRONT SUNDAY NIGHT. A LATE SEASON FREEZE IS EXPECTED SUNDAY
NIGHT...MONDAY NIGHT AND TUESDAY NIGHT FOR LOCATIONS ABOVE 5400
FEET AND MAINLY NORTH OF INTERSTATE 40.

&&

.DISCUSSION...
A BROAD AND POTENT LOW PRESSURE SYSTEM WILL SAG SOUTHEASTWARD
TOWARD THE FOUR CORNERS TONIGHT AND SUNDAY...BEFORE EJECTING EAST
NORTHEASTWARD ACROSS CO. MODELS ARE AGREEING BETTER NOW ON A
SECONDARY UPPER TROUGH THAT WILL DIG QUICKLY SOUTHWARD OVER
CENTRAL NM ON THE HEELS OF THE FIRST SYSTEM LATE MONDAY THROUGH
TUESDAY. TEMPERATURES WILL STILL BE TOO WARM FOR SIGNIFICANT SNOW
UNTIL SUNDAY NIGHT WHEN A STOUT PACIFIC COLD FRONT WILL DIVE
SOUTHEASTWARD THROUGH THE STATE AS A BACK DOOR COLD FRONT DIVES
SOUTHWARD THROUGH THE PLAINS. THEN A FEW INCHES OF SNOW SHOULD
FALL IN THE NORTHERN MOUNTAINS EACH PERIOD INTO TUESDAY. THE MOST
SIGNIFICANT PERIOD OF SNOWFALL MAY BE WITH THE SECONDARY TROUGH
MONDAY NIGHT INTO TUESDAY MORNING...WHEN COLD AIR WILL BE IN PLACE
WITH EASTERLY UPSLOPE FLOW. LOWER ELEVATIONS SURROUNDING THE
NORTHERN MOUNTAINS MAY EVEN ACCUMULATE 1 TO 2 INCHES OF SNOW
MONDAY NIGHT INTO TUESDAY MORNING. COLD TEMPERATURES WITH THE
SYSTEM SHOULD PRODUCE A LATE SEASON FREEZE AS FAR SOUTH AS
GALLUP...SANTA FE...MORIARTY...ROY AND GRENVILLE SUNDAY...MONDAY
AND TUESDAY NIGHTS.

SOUTHEAST OF THE FIRST UPPER LOW...THE POLAR JET STREAM WILL MOVE
OVER SOUTHERN AND EASTERN AREAS WITH LAYER 500 TO 700 MB WINDS
PEAKING IN THE 45 TO 55 KT RANGE ON MOTHERS DAY. AMPLE SPRINGTIME
MIXING SHOULD ENABLE MUCH OF THIS MOMENTUM TO MIX DOWN TO THE
SURFACE...WHERE GUSTS AROUND 50 MPH WILL BE COMMON. GUSTS TO 60
MPH ARE EXPECTED ACROSS THE CENTRAL AND SOUTH CENTRAL MOUNTAINS
AND HIGHLANDS...SOUTHWEST MOUNTAINS AND NORTHEAST HIGHLANDS...WITH
THE STRONGEST WINDS DURING THE AFTERNOON UNTIL SUNSET. SUNDAY
NIGHT...THE BACK DOOR COLD FRONT WILL BRING ANOTHER ROUND OF
STRONG NORTH WINDS TO THE EASTERN PLAINS WITH GUSTS POTENTIALLY IN
THE 50 TO 60 MPH RANGE AGAIN. SIGNIFICANT BLOWING DUST IS EXPECTED
WITH THE WINDS ON MOTHERS DAY AND THAT NIGHT ON THE PLAINS.

DRIER WEATHER IS EXPECTED THROUGH MID WEEK WITH WARMING
TEMPERATURES WEDNESDAY THROUGH THE END OF THE WORK WEEK. A COUPLE
OF OTHER SYSTEMS COULD BRING ADDITIONAL PRECIPITATION...ONE TO THE
NORTHERN MOUNTAINS AND NORTHEAST AREAS THURSDAY...AND THE OTHER
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN FRIDAY INTO SATURDAY.

44

&&

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS EAST CENTRAL AND NORTHEAST
PLAINS REMAINDER OF TODAY AND SUNDAY...

ONE MORE DAY OF CRITICAL FIRE CONDITIONS BEFORE MUCH COOLER AND MORE
MOIST CONDITIONS DEVELOP THROUGH MUCH OF NEXT WEEK. CURRENTLY RED
FLAG CONDITIONS ARE VERIFYING OVER MUCH OF THE EASTERN PLAINS. WINDS
ARE STARTING TO MIX IN THE RIO GRANDE VALLEY AND A COUPLE HOURS OF
CRITICAL CONDITIONS ARE POSSIBLE BEFORE SUNSET FROM ABQ SOUTH TO LOS
LUNAS...BELEN...AND SOCORRO. TONIGHT WILL REMAIN BREEZY JUST ABOUT
EVERYWHERE. RECOVERIES WILL RANGE FROM POOR FOR ALL OF EASTERN NM TO
GOOD FOR CENTRAL/WESTERN AREAS.

WINDS ON SUNDAY WILL COME UP RAPIDLY AFTER 9 OR 10AM AND RED FLAG
CONDITIONS ARE LIKELY EARLY FOR THE EAST. UPGRADING WATCH TO WARNING.
CRITICAL TO POTENTIALLY EXTREME FIRE CONDITIONS ARE EXPECTED FOR
MUCH OF THE PLAINS. MEANWHILE FOR THE WEST A POTENT PACIFIC FRONT
WILL RACE SOUTHEAST BY LATE IN THE DAY AND TEMPS WILL PLUMMET BELOW
NORMAL. THE BACK-DOOR PORTION OF THE FRONT WILL SLAM SOUTH ACROSS
THE PLAINS SUNDAY EVENING. BLOWING DUST WILL BE PROBLEMATIC BEHIND
THIS FRONT. HUMIDITIES WILL TREND DRAMATICALLY HIGHER SUNDAY NIGHT
WITH WELL BELOW NORMAL TEMPS AND HIGHER MID AND UPPER LEVEL MOISTURE
ARRIVING FOR THE NORTH. AN INCH OR 2 OF SNOW IS POSSIBLE FOR THE
NORTHERN HIGH TERRAIN.

MONDAY AND TUESDAY WILL BE 15 TO 25F BLW NORMAL WITH SUBSTANTIALLY
HIGHER HUMIDITY. A SECONDARY PIECE OF ENERGY WILL ROTATE SOUTH ON
THE BACK SIDE OF THE FIRST STORM SYSTEM AND INCREASE THE POTENTIAL
FOR SNOW OVER MUCH OF THE NORTH MONDAY NIGHT. SEVERAL INCHES ARE
POSSIBLE ABOVE 7500 FEET WITH LIGHT AMOUNTS OF SNOW ACCUMULATION
EVEN IN THE SANTA FE AND TAOS AREAS...AS WELL AS RATON...LAS VEGAS
AND EVEN CLAYTON. GAP WINDS ARE POSSIBLE MONDAY NIGHT INTO THE RIO
GRANDE VALLEY...THUS USHERING IN EVEN BETTER MOISTURE. VENT RATES
WILL LIKELY DETERIORATE SOME AS WELL THRU WEDNESDAY. BELOW NORMAL
TEMP CONDITIONS ARE TRENDING NOW EVEN INTO PERHAPS THURSDAY.

GUIDANCE IS NOW SHOWING ANOTHER POTENTIAL COOL AND MOIST SYSTEM FOR
AT LEAST THE FAR NORTH AND EAST FRIDAY AND/OR SATURDAY OF NEXT WEEK.
THIS WILL CONTINUE TO DELAY THE FIRE SEASON FOR NOW.

GUYER

&&

.AVIATION...
18Z TAF CYCLE
DEEPENING SURFACE LOW PRESSURE OVER THE PLAINS AND AN APPROACHING
STORM SYSTEM ALOFT WILL CRANK WINDS UP THE NEXT 24 TO 48 HRS. IN
THE NEAR-TERM THE STRONGEST WINDS THIS AFTERNOON WILL FOCUS AROUND
GALLUP...LAS VEGAS...AND TUCUMCARI WHERE GUSTS BTWN 35 AND 40 KTS
ARE LIKELY FROM 22Z TO 01Z. KABQ MAY APPROACH THE 35 KT MARK BY
LATE AFTERNOON BUT CONFIDENCE ON AN AWW SCENARIO IS VERY LOW AT
THIS TIME. PATCHY BLDU IS POSSIBLE FOR KTCC AND KGUP BUT DID NOT
INCLUDE IN TAF. WINDS WILL TAPER OFF AFT SUNSET BUT REMAIN BREEZY
THRU MUCH OF THE NIGHT ACROSS THE PLAINS AND WESTERN NM. WINDS
WILL MAJORLY RAMP UP EARLY SUNDAY WITH AN OVERALL CHALLENGING DAY
FOR AVIATION.

GUYER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  59  30  56 /  10  50  30  20
DULCE...........................  36  57  22  52 /  20  50  50  30
CUBA............................  39  60  27  51 /   5  40  40  20
GALLUP..........................  43  58  25  55 /   5  20  10  10
EL MORRO........................  35  57  24  52 /   5  20   5  10
GRANTS..........................  39  62  27  56 /   5  20   5  10
QUEMADO.........................  45  61  30  55 /   5  10   5  10
GLENWOOD........................  41  72  33  69 /   5   5   0   5
CHAMA...........................  37  52  24  47 /  20  60  60  50
LOS ALAMOS......................  50  61  32  49 /   5  20  20  30
PECOS...........................  45  64  29  48 /   5  20  10  30
CERRO/QUESTA....................  38  63  24  51 /   5  40  40  50
RED RIVER.......................  35  50  22  36 /  10  50  60  70
ANGEL FIRE......................  32  56  22  39 /   5  30  50  60
TAOS............................  39  63  24  49 /   5  30  30  40
MORA............................  47  64  27  44 /   5  20  30  60
ESPANOLA........................  42  69  31  56 /   0  20  20  20
SANTA FE........................  46  64  31  49 /   0  20  10  20
SANTA FE AIRPORT................  44  69  31  54 /   0  10  10  20
ALBUQUERQUE FOOTHILLS...........  54  72  40  57 /   0  10   5  10
ALBUQUERQUE HEIGHTS.............  52  74  41  60 /   0  10   5  10
ALBUQUERQUE VALLEY..............  49  75  40  61 /   0   5   5  10
ALBUQUERQUE WEST MESA...........  50  75  40  62 /   0  10   5  10
LOS LUNAS.......................  45  76  37  63 /   0  10   5  10
RIO RANCHO......................  50  74  39  61 /   0  10   5  10
SOCORRO.........................  53  81  46  69 /   0   5   0   5
SANDIA PARK/CEDAR CREST.........  49  70  34  55 /   0  10   5  20
TIJERAS.........................  50  69  35  54 /   0  10   5  10
MORIARTY/ESTANCIA...............  40  69  30  52 /   0  10   5  10
CLINES CORNERS..................  43  69  31  51 /   0  10   5  30
GRAN QUIVIRA....................  50  72  37  59 /   0   5   0  10
CARRIZOZO.......................  53  77  44  64 /   0   5   0   5
RUIDOSO.........................  49  71  39  61 /   0   5   0  10
CAPULIN.........................  48  67  30  41 /   0  30  60  40
RATON...........................  44  71  32  46 /   0  30  50  50
SPRINGER........................  47  72  33  49 /   0  20  30  30
LAS VEGAS.......................  47  69  29  47 /   0  10  20  40
CLAYTON.........................  53  79  34  51 /   0  10  20  20
ROY.............................  53  74  33  51 /   0  10  20  20
CONCHAS.........................  55  81  41  59 /   0   5  10  10
SANTA ROSA......................  56  81  41  61 /   0   5   5  10
TUCUMCARI.......................  57  87  42  63 /   0   5  10  10
CLOVIS..........................  54  86  43  63 /   0   5   5   5
PORTALES........................  57  86  45  70 /   0   5   5   5
FORT SUMNER.....................  58  85  44  64 /   0   5   5   5
ROSWELL.........................  57  91  51  72 /   0   5   5   5
PICACHO.........................  58  81  46  69 /   0   5   0   5
ELK.............................  53  76  43  65 /   0   5   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE
FOLLOWING ZONES...NMZ508-521-523>526-529.

WIND ADVISORY FROM 10 AM TO 7 PM MDT SUNDAY FOR THE FOLLOWING
ZONES...NMZ501>507-509>520-522-528-531>540.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ104-108.

RED FLAG WARNING FROM 10 AM TO 8 PM MDT SUNDAY FOR THE FOLLOWING
ZONES...NMZ104-108.

&&

44
Hazardous weather outlook, May 10, 4:57 AM MDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
457 AM MDT SAT MAY 10 2014

NMZ501>540-111200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
457 AM MDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AS AN UNSEASONABLY STRONG UPPER LOW APPROACHES NEW MEXICO FROM THE
NORTHWEST...STRONG SOUTHWEST WINDS MAY CREATE AREAS OF REDUCED
VISIBILITY IN BLOWING DUST SUNDAY. SCATTERED SNOW SHOWERS WILL
ALSO BRING LIGHT ACCUMULATIONS TO THE NORTHERN QUARTER OR SO OF
THE STATE SUNDAY THROUGH MONDAY NIGHT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:36 AM MDTHigh Wind WatchABQ6 hr
May 10, 3:50 PM MDTHigh Wind WarningABQ29 hr
May 10, 3:50 PM MDTWind AdvisoryABQ27 hr

Nearby

Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.